Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 6, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 29, 2018, 5:53 AM PST for Union County, Oregon. It took effect at Jan 29, 2018, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 5:53 AM PST (13:53 UTC)
- In effect from
- Jan 29, 2018, 10:00 AM PST
- Expired
- Jan 29, 2018, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS76 KPDT 291353 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 553 AM PST Mon Jan 29 2018 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY AND THIS EVENING... .A Pacific storm system will move into and across the Pacific Northwest later today and tonight. Pressure gradients will increase ahead of this system resulting in strong winds across the southern end of the Grande Ronde valley. Breezy winds will occur elsewhere in the valley. ORZ049-292200- /O.NEW.KPDT.WI.Y.0006.180129T1800Z-180130T0600Z/ Grande Ronde Valley- 553 AM PST Mon Jan 29 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... The National Weather Service in Pendleton has issued a Wind Advisory For Ladd and Pyles Canyons...which is in effect from 10 AM this morning to 10 PM PST this evening. * WINDS...South 30 to 35 mph with gusts of 45 to 50 mph across the south end of the valley. Elsewhere winds will be south 15 to 25 mph with gusts to around 35 mph. * TIMING...Winds will continue to increase this morning. Winds will peak from mid afternoon through early evening. Winds will then decrease and shift to the west late in the evening and overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
575 WWUS76 KPDT 292139 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 139 PM PST Mon Jan 29 2018 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH THIS EVENING... .Pressure gradients will increase ahead of this system resulting in strong winds across the southern end of the Grande Ronde valley. Breezy winds will occur elsewhere in the valley. ORZ049-300600- /O.CON.KPDT.WI.Y.0006.000000T0000Z-180130T0600Z/ Grande Ronde Valley- 139 PM PST Mon Jan 29 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...South 30 to 35 mph with gusts of 45 to 50 mph across the south end of the valley. Elsewhere winds will be south 15 to 25 mph with gusts to around 35 mph. * TIMING...Winds will continue into this evening and then decrease and shift to the west overnight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
471 WWUS76 KPDT 300543 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 943 PM PST Mon Jan 29 2018 ORZ049-300645- /O.EXP.KPDT.WI.Y.0006.000000T0000Z-180130T0600Z/ Grande Ronde Valley- 943 PM PST Mon Jan 29 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... Winds will continue to slowly diminish overnight. $$ 78
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 29, 4:02 AM PST, 1 hour 51 minutes earlier.
Area forecast discussion, Jan 29, 4:02 AM PST, 1 hour 51 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 402 AM PST Mon Jan 29 2018 Updated aviation discussion .SHORT TERM...Today through Wednesday...The upper level ridge over the Pacific Northwest will slide east today as the next Pacific storm system moves towards the region. As such, will see mostly cloudy skies with increasing chances of precip over south-central Washington. Fog across the Columbia basin and in the gorge should persist through the morning. Some locations have been seeing visibilities reduced to around one quarter mile. Will monitor these conditions as the morning commute approaches, as may need an advisory. Likewise, winds at the south end of the Grande Ronde valley are running between 15 and 30 mph. If these winds increase, and they may, will need a wind advisory for that end of the valley. The Pacific system will move across the region tonight. Snow levels will lower behind the system's cold front late tonight into Tuesday. For most areas the best precip amounts look to occur prior to the fall of the snow levels. Thus snow accumulations will be limited. The one area that may be an exception is western Kittitas county. Slop over snow showers, in addition to any system snow, may total 2 to 7 inches late tonight through Tuesday night. Winds will also be locally breezy from the southwest and west behind the front. A west- northwest onshore flow will keep varying chances of showers going, primarily over the higher terrain, Tuesday through Wednesday. Snow levels will be rather low during this period, generally between 1000 and 3000 feet. 90 .LONG TERM...An offshore ridge will be in control of area weather through the long term period through several disturbances will ride over the ridge and keep a chance of rain and snow mainly over the mountains. Wednesday night the ridge will be well offshore and the pacific northwest will be under a moist northwest flow. Wednesday night an upslope slope will yield a chance of snow showers in the Washington Cascades and the northeast Oregon mountains north of John Day. On Thursday a disturbance will move over the Cascades and through the area. During the day snow levels will be around 4000 feet in central Oregon and around 2500 feet elsewhere before rising Thursday night to 6000-7000 feet in Central Oregon and around 4000- 5000 feet elsewhere. The lower elevations, aside from parts of the Washington Columbia Basin, will have a slight chance of rain with a chance of snow changing to rain in the mountains. By Friday the ridge will be strengthening and moving closer to the coast. The GFS has another wave arriving Friday and snow levels up to around 6000 feet across the area so have kept a slight chance of rain in the lower elevations and a chance of rain in the mountains Friday with precipitation tapering off Friday night. Saturday through Monday the ridge will have amplified. Disturbances will continue to ride over the ridge but will mostly brush the northern half of the area. Models have timing differences but generally the lower elevations will be mostly dry and with snow levels remaining around 5000 feet. The mountains will see a chance of rain becoming a slight chance Sunday night and Monday. Temperatures will be in the upper 30s and 40s Thursday then rise to the 40s and lower 50s Friday and then to the mid 40s to mid 50s Saturday through Monday. Perry && .AVIATION...12Z TAFs...A ridge over the area will give way to a storm system arriving this afternoon and tonight. Currently low clouds and fog continue over the Columbia Basin TAF sites with fluctuating conditions from VFR at KYKM to IFR/LIFR at KALW, KPDT, KPSC and KDLS. Expect that this will continue through the morning before improving. KYKM may deteriorate to MVFR/IFR as well but held off mentioning in TAFs due to any significant signals in the last 5 or 6 hours. KYKM, KRDM and KBDN will have broken to overcast skies at 10K-15K feet through 00Z. After 00Z, lower clouds and showers will start moving into the area with MVFR/VFR ceilings and visibilities expected at all TAF sites through 12Z tonight. Winds will remain generally under 10 kts through 20Z then increase to 10- 15 kts with gusts to 25 kts after that. An exception will be KRDM and KBDN which will continue at 10-15 kts for the next 24 hours with gusts to 25 kts from 21Z-06Z. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 55 39 49 34 / 0 60 20 10 ALW 54 40 49 36 / 0 70 20 10 PSC 52 37 52 35 / 10 20 0 0 YKM 49 33 47 31 / 20 30 10 10 HRI 55 39 52 35 / 0 20 10 10 ELN 45 32 43 30 / 30 50 10 10 RDM 57 35 45 27 / 0 20 10 10 LGD 49 39 43 31 / 0 60 40 20 GCD 54 37 44 30 / 0 40 40 20 DLS 50 39 50 36 / 10 50 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/83/83
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.